MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT80STPD
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
(b)(6), called into angiodynamics' customer service inquiring about whether or not she is safe to undergo an mri while having a retained fragment from a single titanium ct vtx port w poly cath, that was previously implanted.(b)(6), reported that during a port removal procedure, 5 years ago, a piece broke off the device and remains inside of her chest.Despite multiple good faith effort attempts, no further details were obtained.
 
Additional Manufacturer Narrative
The customer's reported complaint description of a piece of the port broke off of the device during the port explant procedure and is still in the patient's chest could not be confirmed given the patient centric nature of this event.The specific portion of the device that broke off and where it is located was not provided, despite good faith efforts.Potential failure mode is catheter tubing fracture/detachment due to adherence to vasculature wall/fibrin sheath.Angiodynamics cannot provide guidance regarding mri safety without understanding the details that occurred in the port explant procedure.The dfu for the smartport device does discuss mri conditional 3t, see labeling review section.There was no report of port system malfunction or performance issue during device use (in situ).No port/catheter tubing device was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Device history record review of the packaging/catheter lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (dfu) that is supplied with the port device, contains the following statements: contraindications · catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings · do not use syringes smaller than 10 ml when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.· failure to ensure patency of the catheter prior to power injection studies may result in port system failure and patient injury may occur.· do not power inject through a port system that exhibits signs of clavicle-first rib compression or pinch-off as it may result in port system failure and patient injury may occur.· absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Potential complications use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: catheter disconnection or migration catheter embolization catheter fragmentation catheter pinch-off drug extravasation (leakage).Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.Mri conditional 3t for all angiodynamics smart port® ct family of ports, the term mri conditional is applied.The devices are tested in accordance with the astm standard for mri sensitivity.The exact meaning is as follows: non-clinical testing has demonstrated the device is mr conditional.It can be scanned safely under: · static magnetic field of 3 tesla or less · spatial gradient field of 720 gauss/cm or less · maximum specific absorption rate (sar) of 3 w/kg for 15 minutes of scanning.In non-clinical testing, the device produced a temperature rise of less than 0.7°c at a maximum specific absorption rate (sar) of 3 w/kg for 15 minutes of mr scanning in a field (field strength 3 tesla)(model excite)(manufacturer ge)(software version g3.0-052b) mr scanner.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21433149
Report Number1317056-2025-00043
Device Sequence Number4604623
Product Code LJT
UDI-Device IdentifierH787CT80STPD0
UDI-PublicH787CT80STPD0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberCT80STPD
Device Lot Number4822205
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale